Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

how to deal with him detoxing an anti-depressant...

My husband see's a doctor for his add/adhd. we both have ADD (attention deficit disorder) and have the same doctor. My hubby is a hardened man,very strong,dominant and nothing touches him emotionally but me&daughter..example he seen someone beheaded in iraq by a cable and didnt blink an eye..its just how he is, but the doctor swears up and down he has a chemical imbalance causing depression and that is why he is so cold and unaffected, he has tried 4 antidepressants on him, the last was effexor and it did make him a lil more chipper honestly and less defensive but the sexual side effects were bad and we normally had sex multiple times a week so he was put on anti.dep #4 recently. the withdrawal from effexor is the worst thus far and its wearing me so thin. he is really defensive,snappy,completely unaffectionate,pulls away from me,nothing sexual AT ALL i got one french kiss in 2.5 weeks cause i told him i needed one CONT..

Answer Question
 
Anonymous

Asked by Anonymous at 2:21 AM on May. 6, 2010 in Relationships

Answers (6)
  • CONT.he is not one to say sweet things a lot but he does occasionally, if i dress up he says a compliment of some sort..lately .he says nothing sweet or loving , i wore a new outfit that was hot and he did not say jack...and it was the kidn of outfit that would of had him sexing me uplol,he says i love you as a replybut other than that nothing lovey or sweet. he said some mean things to me and lost his temper once and screamed at me(he has never done that)i could tell he felt bad and he apologized in his own way but still.it is wearing me thin emotionally,im crying in the back secretly cause i know its not his fault and i dont want to make him feel worse,i just want to be touched,told something loving,hell i want some sex!i do sweet things to try and make it easier for him and express love/understanding but its not enough to sway tenderness from him.i feel burnt out emotionally but i know i cant blame him.
    Anonymous

    Answer by Anonymous at 2:36 AM on May. 6, 2010

  • CONT.I want to make it clear he is normally not an a-hole like this to me, he is not a sensitive guy but he is a good man..and this is not him, effexor is said to be one of the worst withdrawal wise and it can last for months. i already broke down one day when he left for work and threw a few things across the room before crying. im walking on eggshells every day because is so easy to incite an argument with him right now and righ tnow, he says really harsh words and my feelings get trampled on. i know this is the drug and this is drug #4 in less than a year so im sure his brain is going WTF with all of these chemicals,i know i need to be understanding and patient,but i feel like im about to lose it.everytime i gain composure and i feel ok...something else happens and im crying and yelling internally. any advice? this is tearing me up emotionally
    Anonymous

    Answer by Anonymous at 2:42 AM on May. 6, 2010

  • I think you are handling this very well! Have you considered getting a second opinion?
    Precious333

    Answer by Precious333 at 2:46 AM on May. 6, 2010

  • i was actually thinking the next time i see the doctor..since i see him once a month regarding my add, i know he is not allowed to talk about other patients legally but im going to tell him that the withdrawal and changing of drugs like this is really taking a toll on his emotions and that now he is acting somewhat depressed and angry where as prior to the drugs, he was not like this....that it is not that he was depressed, he just had a lot of walls and is guarded (if you knew his past you would understand his need for walls, with his history the fact he is a loving daddy and hubby(normally) good provider,honest etc..is almost amazing,most ppl with his past and upbringing would be in prison or something equal) so maybe some therapy sessions in trust would be good for him (he trusts no one,not even me fully) cause os his past...but depression drugs? no...thats not what he needs.
    Anonymous

    Answer by Anonymous at 2:59 AM on May. 6, 2010

  • thats what I was thinking tooo. My husband has adhd, ocd and has gone through bouts of depression throughout his life. As a teen he was put on meds that really messed him up and so once he stopped he was very happy about it. Now he does not take anything for it. He has learned to deal with his adhd in a positve way that does not interfere with his life (he was diagnosed with adhd as a teen but had it much longer than that). There have been times he has gone through depressions, but tends to be very circumstancial (sp?) and things like counciling etc. have really helped him get through things. When you are depressed you can't process whats going on very well (atleast for him), and getting past thoughs lies that he told himself to what is really true helped him fight his depression. So, thats my personal experience. I know that there are some people who struggles with these issues that may need meds,but not everyone
    Precious333

    Answer by Precious333 at 3:10 AM on May. 6, 2010

  • Nutritional support can really help. For example, increasing intake of water helps the body flush out the medication, so drinking 64-100oz of water a day is a good idea. Foods with vitamin C and zinc like strawberries also help maintain healthy liver function and the liver is responsible for clearing drugs from the body. The B vitamins, found in dark green leafy vegetables, mangoes and whole grains, help balance brain chemicals and mood. With Effexor, the emotional issues come about because of the disruption of serotonin production, so getting good sleep is important. Stay away from stimulants like coffee, tea and soda because they alter serotonin production. Getting at least 30 minutes of sustained aerobic activity a day enhances serotonin production and releases natural relaxing chemicals in the brain; it can really help balance mood.
    Anonymous

    Answer by Anonymous at 9:27 AM on May. 6, 2010

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN